Alert archive / New York / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 57, NWS Albany, NY

August 13, 2016Fulton County, Hamilton County, Saratoga County, New York

NWS Albany, NY issued this severe thunderstorm warning at Aug 13, 2016, 2:40 PM EDT for Fulton County, Hamilton County, Saratoga County, New York. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2016, 2:40 PM EDT (18:40 UTC)
Expired
Aug 13, 2016, 3:45 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Fulton County, NY, Hamilton County, NY, Saratoga County, NY

The radar

The Albany radar (KENX), 65 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.7 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2016-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2016-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
356 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

507 
WUUS51 KALY 131840
SVRALY
NYC035-041-091-131945-
/O.NEW.KALY.SV.W.0057.160813T1840Z-160813T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
240 PM EDT SAT AUG 13 2016

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL HAMILTON COUNTY IN EASTERN NEW YORK...
  NORTHWESTERN SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
  NORTHEASTERN FULTON COUNTY IN EASTERN NEW YORK...

* UNTIL 345 PM EDT

* AT 240 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CAROGA LAKE
  PUBLIC CAMPGROUND...OR 8 MILES NORTH OF GLOVERSVILLE...MOVING EAST
  AT 20 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  MAYFIELD AROUND 255 PM EDT. 
  CRANBERRY CREEK AROUND 300 PM EDT. 
  NORTHAMPTON BEACH PUBLIC CAMPGROUND AROUND 310 PM EDT. 
  NORTHVILLE AROUND 315 PM EDT. 
  EDINBURG AROUND 325 PM EDT. 
  DAY CENTER AROUND 340 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SMITHS
CORNERS...FAIRCHILDS CORNERS...KINGSBORO...SKY RANCH...JACKSON
SUMMIT... MUNSONVILLE...SOUTH GREENFIELD...OVERLOOK...MAPLE GROVE
AND LINDSLEY CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV...
ON FACEBOOK AT WWW.FACEBOOK.COM/NWSALBANY OR TWITTER @NWSALBANY

&&

LAT...LON 4306 7445 4324 7449 4336 7389 4309 7382
TIME...MOT...LOC 1840Z 259DEG 17KT 4317 7437 

HAIL...1.00IN
WIND...60MPH
 
$$

TAW
2 follow-up statements
636 
WWUS51 KALY 131923
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
323 PM EDT SAT AUG 13 2016

NYC041-131931-
/O.CAN.KALY.SV.W.0057.000000T0000Z-160813T1945Z/
HAMILTON NY-
323 PM EDT SAT AUG 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HAMILTON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE...THE WARNING HAS BEEN CANCELLED.

LAT...LON 4308 7416 4319 7415 4336 7389 4309 7382
TIME...MOT...LOC 1921Z 259DEG 17KT 4321 7411 

$$

NYC035-091-131945-
/O.CON.KALY.SV.W.0057.000000T0000Z-160813T1945Z/
SARATOGA NY-FULTON NY-
323 PM EDT SAT AUG 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR NORTHWESTERN SARATOGA AND EAST CENTRAL FULTON COUNTIES...

AT 321 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER EDINBURG...OR
16 MILES NORTHEAST OF GLOVERSVILLE...MOVING EAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN SARATOGA AND EAST CENTRAL FULTON COUNTIES...INCLUDING
THE FOLLOWING LOCATIONS: CHATFIELD CORNER...SKINNER CORNERS...SKY
RANCH... SOUTH GREENFIELD...SOUTH CORINTH...OVERLOOK...KINGS...NORTH
GREENFIELD... LAKE DESOLATION AND FAYVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4308 7416 4319 7415 4336 7389 4309 7382
TIME...MOT...LOC 1921Z 259DEG 17KT 4321 7411 

HAIL...0.75IN
WIND...60MPH
 
$$

WASULA
288 
WWUS51 KALY 131947
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
347 PM EDT SAT AUG 13 2016

NYC035-091-131957-
/O.EXP.KALY.SV.W.0057.000000T0000Z-160813T1945Z/
SARATOGA NY-FULTON NY-
347 PM EDT SAT AUG 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SARATOGA AND EAST
CENTRAL FULTON COUNTIES HAS EXPIRED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 4308 7416 4319 7415 4336 7389 4309 7382
TIME...MOT...LOC 1945Z 259DEG 17KT 4321 7411 

$$

TAW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 1:31 PM EDT, 1 hour 9 minutes earlier.

Area forecast discussion, Aug 13, 1:31 PM EDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Albany NY
131 PM EDT SAT AUG 13 2016

.SYNOPSIS...
Hot and humid conditions will continue through the weekend along
with the threat for showers and thunderstorms. Any storm will be
capable of producing locally very heavy rainfall. Some storms may
produce strong to possible damaging winds this afternoon into the
evening. The heat and humidity is not expected to break until
early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Another day of heat and humidity across much of the forecast area
along with convection.

Excessive Heat Warning and Heat Advisory remain in effect until 7
pm. At 1 pm heat indices were 107 degrees at Poughkeepsie, 97 at
Albany and 98 at Glens Falls with heat indices in the mid to upper
90s across much of the forecast area outside the headlines.

Once the HRRR did a good job with the timing of the initiation of
the convection when the convective temperatures was reached around
noontime. However, it's having some issues with the further
development and movement of the activity.

The stalled front across New York State and New England is
forecast to lift back northward into northern New York and
northern New England as a warm front today. This boundary will
help provide focus for convection and the mid level flow will be
on the increase. The airmass across the region remains very
sultry with dew points in the 70s. The Storm Prediction Center's
day 1 outlook expanded the slight risk westward to also include
central and western New York along with much of the our forecast
area. Some organized multicellular clusters are expected this
afternoon into the evening with the main threat is for damaging
winds. A couple of spotter reports from Glenville and Charlton
reported very heavy rainfall with some very small hail, strong
gusty winds estimated about 50 mph with some small branches down
and lots of lightning.

The precipitable water value was 2.14 inches on the 12Z ALY sounding
and 2.12 inches on the 12Z BUF sounding, so very heavy downpours
are possible with any storm. Localized flash flooding remains
possible with the greatest risk will be for urban, poor drainage
and low lying areas.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
Not expecting any relief from the heat and humidity until the cold
front clears the forecast area Sunday night.

For tonight...Expect another very warm and muggy night with more
showers and thunderstorms. PWATS remain between 2 and 2.5 inches
so any thunderstorms will be capable of torrential downpours. Lows
will be in the upper 60s to mid 70s.

On Sunday...The cold front will start to drop southeast through
the forecast area reaching the greater Capital District and
northern Berkshires by days end. This feature will be the impetus
for more showers and thunderstorms. MLMUCAPES are over 2000 j/kg
ahead of the front with PWATS ahead of the front still between 2
and 2.5 inches. SPC has the southeast corner of the forecast area
in a marginal risk for severe thunderstorms. Highs on Sunday will
be in the upper 70s to lower 90s.

Sunday night through Monday night...The cold front will drop south
through the remainder of the forecast area Sunday night taking the
oppressive heat and humidity with it. There will still be a chance
of showers and thunderstorms Sunday night and a slight chance of
showers and thunderstorms Monday and Monday night. Lows Sunday
night will be in the 60s to around 70 with highs on Monday in the
mid 70s to mid 80s. Lows Monday night will finally be cooler with
readings in the upper 50s to mid 60s.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
The long term period looks fairly active, especially for Tuesday-
Thursday, before possibly settling down a bit by Friday.

Low pressure currently bringing heavy rainfall along the Gulf Coast
region is expected to eventually lift north, then northeast as it
becomes embedded in the westerlies by Tuesday. 00Z/13 model
consensus is fairly tight, suggesting that this low tracks somewhere
across or just north/west of the region late Tuesday into Wednesday.
The combination of a warm front lifting northward, and also the low
tracking near or north of the region, along with the return of deep
moist tropical air should bring a high chance of
showers/thunderstorms for late Tuesday through at least early
Wednesday. Locally heavy rainfall could occur during this time.

The low should track northeast of the region by late
Wednesday/Wednesday night, allowing the areal coverage of showers to
decrease. However, another northern stream impulse is expected to
approach from the west Thursday, bringing additional scattered
showers/thunderstorms.

Eventually, drier air may spread into the region in the wake of this
impulse for Friday, and will indicate dry conditions at this time.
However, given the overall strength of the upper level ridge
persisting off the eastern seaboard, it is possible that systems
remain a bit slower, and that showers could linger into Friday,
especially for areas south and east of Albany.

As of temperatures, daytime highs should generally average in the
lower/mid 80s through the period for valleys, and 75-80 across
higher elevations. Overnight lows will mainly be in the 60s,
although some portions of the Hudson Valley may barely drop below
70, especially for Tue night and Wed night. It will be quite humid
again late Tuesday into Wednesday, with some dewpoints possibly
reaching or exceeding 70. Slightly less humid for Thursday-Friday.

&&

.AVIATION /17Z SATURDAY THROUGH WEDNESDAY/...
A stationary front will slowly drift south/southeast across upstate
NY and New England as a cold front this afternoon into tomorrow with
scattered showers and thunderstorms continuing.

A disturbance moving along the frontal boundary will increase the
coverage of showers and thunderstorms this afternoon into this
evening.  Some stronger thunderstorms are possible north of KPOU.
The coverage will be great enough for TEMPO groups for thunderstorms
for KGFL/KPSF btwn 18Z-22Z...KALB 19Z-23Z...and KPOU 21Z-00Z.  A
VCTS group was also used for many sites until 23Z-02Z.  Expect at
least low MVFR CIGS/VSBYS with any thunderstorms...and perhaps brief
reductions under an hour with IFR conditions.  Conditions should
improve back to VFR conditions btwn 00Z-06Z.

However...IFR or even LIFR mist/fog and low stratus is possible
especially at KGFL/KPSF in the moist air mass overnight with
clearing skies. For now have low VFR/MVFR VSBYS at KALB/KPOU with
mid and high level clouds around.

VFR conditions will return by the late morning...but showers and
thunderstorms should increase again ahead of the front towards
noontime.

South to southwest winds at 5-10 knots will continue this afternoon
into the early evening.  They will become light at 5 kts or less
tonight. S/SW winds again will increase at 5-10 kts late tomorrow
morning.

Winds will be stronger, and variable in direction in and near any
thunderstorms this afternoon into this evening.

Outlook...

Sunday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Monday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Monday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Tuesday: Moderate Operational Impact. Chance of SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Wednesday: Moderate Operational Impact. Chance of SHRA...TSRA.
&&

.FIRE WEATHER...
Hot and humid conditions will continue through the weekend along
with the threat for showers and thunderstorms each day. Any storm
will be capable of producing locally very heavy rainfall. The heat
and humidity is not expected to break until early next week.

Relative humidity values will only drop to 50 to 75 percent today,
recover to 85 to 100 percent tonight, and drop to 50 to 70 percent
on Sunday.

Winds will be southwest at 5 to 10 mph today and tonight and
southwest to west at 5 to 10 mph on Sunday.

&&

.HYDROLOGY...
There will be an increasing chance of showers and thunderstorms
over the weekend as a very warm to hot and humid airmass remains
in place across our region.

The precipitable water value was 2.14 inches on the 12Z ALY sounding
and 2.12 inches on the 12Z BUF sounding, so very heavy/torrential downpours
are possible with any storm. Localized flash flooding remains
possible with the greatest risk will be for urban, poor drainage
and low lying areas. This threat will continue through Sunday
until a cold/cool front moves southward across the region.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 7 PM EDT this evening for CTZ001.
     Excessive Heat Warning until 7 PM EDT this evening for CTZ013.
NY...Heat Advisory until 7 PM EDT this evening for NYZ041-049-050-
     052-053-059>061-083.
     Excessive Heat Warning until 7 PM EDT this evening for
     NYZ064>066.
MA...None.
VT...None.

&&

SYNOPSIS...IAA/11
NEAR TERM...IAA
SHORT TERM...11
LONG TERM...KL
AVIATION...Wasula
FIRE WEATHER...11
HYDROLOGY...IAA/11
Hazardous weather outlook, Aug 13, 9:37 AM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
937 AM EDT SAT AUG 13 2016

CTZ013-NYZ064>066-141100-
SOUTHERN LITCHFIELD-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
937 AM EDT SAT AUG 13 2016

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DUTCHESS...EASTERN ULSTER
AND SOUTHERN LITCHFIELD COUNTIES..

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   EXCESSIVE HEAT WARNING.

ALSO...THERE IS A CHANCE FOR THUNDERSTORMS...ESPECIALLY THIS
AFTERNOON INTO THE EVENING. A FEW STORMS MAY PRODUCE STRONG WIND
GUSTS. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY
VERY HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE
GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW
LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A HEAT ADVISORY MAY BE NEEDED FOR SUNDAY AFTERNOON.

ALSO...THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH
THURSDAY. ON SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY
VERY HEAVY RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE
WITH THE GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING
AREAS. A FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. HOWEVER...SPOTTERS ARE
ENCOURAGED TO SEND RAINFALL REPORTS TO THE NATIONAL WEATHER
SERVICE.

CTZ001-NYZ041-049-050-052-053-059>061-083-141100-
NORTHERN LITCHFIELD-NORTHERN SARATOGA-EASTERN SCHENECTADY-
SOUTHERN SARATOGA-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-SOUTHEAST WARREN-
937 AM EDT SAT AUG 13 2016

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GREATER CAPITAL
DISTRICT...SARATOGA GLENS FALLS AREA...THE CENTRAL AND SOUTHERN
TACONICS AND NORTHERN LITCHFIELD COUNTY.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

ALSO...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS
AFTERNOON INTO THE EVENING. THE MAIN THREAT IS FOR DAMAGING WINDS.

IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY
HEAVY RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE
GREATEST FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW
LYING AREAS. A FLASH FLOOD WATCH MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE FOR THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON
SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY
RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE
GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A
FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE. ALSO...SPOTTERS ARE ENCOURAGED TO
SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.

MAZ001-025-NYZ032-033-038>040-042-043-047-048-051-054-058-063-082-
084-VTZ013>015-141100-
NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-WESTERN ALBANY-
EASTERN RENSSELAER-WESTERN GREENE-WESTERN ULSTER-NORTHERN FULTON-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
937 AM EDT SAT AUG 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN
ADIRONDACKS INCLUDING THE LAKE GEORGE AREA...MOHAWK
VALLEY...EASTERN CATSKILLS...WASHINGTON COUNTY...THE NORTHERN
TACONICS...THE BERKSHIRES AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON
INTO THE EVENING. THE MAIN THREAT IS FOR DAMAGING WINDS.

ALSO...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY
RAINFALL WITH LOCALIZED FLASH FLOODING POSSIBLE. THE GREATEST
FLOOD RISK WILL BE FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS.
A FLASH FLOOD WATCH MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS EACH DAY THROUGH THURSDAY. ON
SUNDAY...STORMS WILL BE CAPABLE OF PRODUCING LOCALLY VERY HEAVY
RAINFALL. LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH THE
GREATEST RISK FOR URBAN...POOR DRAINAGE AND LOW LYING AREAS. A
FLASH FLOOD WATCH MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE. ALSO...SPOTTERS ARE ENCOURAGED TO
SEND RAINFALL REPORTS TO THE NATIONAL WEATHER SERVICE.

In the hours before

Special weather statement, Aug 13, 1:06 PM EDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
106 PM EDT SAT AUG 13 2016

NYZ038-082-131730-
NORTHERN FULTON-SOUTHERN HERKIMER-
106 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HERKIMER AND
NORTHWESTERN FULTON COUNTIES...

AT 106 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR POLAND...OR 8
MILES NORTHEAST OF UTICA...MOVING EAST AT 45 MPH.

WINDS OF AROUND 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  NEWPORT AND COLD BROOK AROUND 110 PM EDT.
  MIDDLEVILLE AROUND 115 PM EDT.
  STRATFORD AROUND 130 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE WINDFALL...MARTIN
CORNERS...FAIRVIEW CORNERS...BULL HILL...WEST
SCHUYLER...HARBOR...OREGON... BLACK CREEK RESERVOIR...CAREY CORNERS
AND IRISH SETTLEMENT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4322 7507 4324 7507 4323 7510 4325 7513
      4325 7515 4334 7490 4334 7487 4323 7454
      4323 7445 4306 7514 4311 7517
TIME...MOT...LOC 1706Z 252DEG 40KT 4317 7510

TAW
Special weather statement, Aug 13, 1:33 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
133 PM EDT SAT AUG 13 2016

NYZ042-043-083-131800-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHEAST WARREN-
133 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WASHINGTON AND EAST
CENTRAL WARREN COUNTIES...

AT 133 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WARRENSBURG...
MOVING EAST AT 45 MPH.

THIS STORM WILL BE NEAR...
  COMSTOCK AND HULETTS LANDING AROUND 150 PM EDT.
  WHITEHALL AROUND 155 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EAST
WHITEHALL...NORTH GRANVILLE...WEST FORT ANN...RACEVILLE...DRESDEN
CENTER...MOUNT HOPE... ROCKHURST...HOGTOWN...SNODY DOCK AND
OTTENBURGS RAMP.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4364 7343 4362 7342 4359 7343 4357 7341
      4358 7338 4362 7337 4363 7330 4358 7330
      4356 7326 4353 7324 4345 7325 4340 7357
      4341 7361 4339 7361 4337 7376 4354 7384
      4367 7341
TIME...MOT...LOC 1733Z 252DEG 39KT 4348 7371

TAW
Special weather statement, Aug 13, 1:51 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
151 PM EDT SAT AUG 13 2016

NYZ042-043-083-131815-
NORTHERN WASHINGTON-NORTHERN WARREN-SOUTHEAST WARREN-
151 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON AND
SOUTHEASTERN WARREN COUNTIES...

AT 151 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LAKE GEORGE
VILLAGE...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WARRENSBURG...WHITEHALL...LAKE GEORGE VILLAGE...COMSTOCK...
QUEENSBURY...MOUNT HOPE...BOLTON...HAMPTON...LAKE GEORGE...
FORT ANN...EAST WHITEHALL...NORTH GRANVILLE...WEST FORT ANN...
RACEVILLE...ROCKHURST...MIDDLE GRANVILLE...HOGTOWN...SNODY DOCK...
GRAYS CORNER AND BALDWIN CORNER.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4358 7330 4356 7326 4353 7324 4342 7325
      4338 7350 4341 7361 4336 7361 4335 7369
      4352 7376 4362 7342 4359 7343 4357 7339
      4358 7338 4359 7339 4362 7337 4363 7330
TIME...MOT...LOC 1751Z 243DEG 32KT 4346 7364

TAW
Special weather statement, Aug 13, 2:24 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
224 PM EDT SAT AUG 13 2016

NYZ043-084-131900-
NORTHERN WASHINGTON-SOUTHERN WASHINGTON-
224 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL WASHINGTON COUNTY...

AT 223 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER HARTFORD...OR
10 MILES NORTHEAST OF HUDSON FALLS...MOVING EAST AT 20 MPH.

WINDS UP TO 40 MPH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  GRANVILLE AROUND 245 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SMITHS BASIN...NORTH
GRANVILLE...VAUGHNS CORNERS...SOUTH HARTFORD...RACEVILLE...SLYBORO...
TRUTHVILLE...MIDDLE GRANVILLE...SOUTH GRANVILLE AND KINGSBURY.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4332 7325 4336 7358 4350 7350 4351 7325
TIME...MOT...LOC 1823Z 285DEG 18KT 4340 7342

FRUGIS
Special weather statement, Aug 13, 2:28 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
228 PM EDT SAT AUG 13 2016

NYZ033-039-082-131915-
NORTHERN FULTON-SOUTHERN FULTON-HAMILTON-
228 PM EDT SAT AUG 13 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL HAMILTON AND
CENTRAL FULTON COUNTIES...

AT 227 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER CAROGA
LAKE...OR 9 MILES NORTHWEST OF GLOVERSVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  MAYFIELD AROUND 255 PM EDT.
  CRANBERRY CREEK AROUND 305 PM EDT.
  NORTHAMPTON BEACH PUBLIC CAMPGROUND AROUND 310 PM EDT.
  NORTHVILLE AROUND 315 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BOWLERS CORNERS...
BLEECKER CENTER...RICEVILLE...PINNACLE...FAIRCHILDS
CORNERS...TOMANTOWN... JACKSON SUMMIT...MUNSONVILLE...MAPLE GROVE
AND LINDSLEY CORNERS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
CAUSE LOCALIZED POOR DRAINAGE FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4323 7459 4333 7415 4309 7412 4306 7454
TIME...MOT...LOC 1827Z 259DEG 18KT 4316 7447

TAW
Local storm report, Aug 13, 2:37 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
237 PM EDT SAT AUG 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1238 PM     TSTM WND DMG     1 S TUCKER HEIGHTS      42.90N  73.94W
08/13/2016                   SCHENECTADY        NY   BROADCAST MEDIA

            LARGE TREE LIMBS DOWN ON WYNDON ROAD AND WHEELER DRIVE

&&

EVENT NUMBER ALY1602009

FRUGIS

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 10:10 PM EDTSpecial Weather StatementALYUlster65 min
Aug 13, 9:32 AM EDTSpecial Weather StatementALYHamilton43 min
Aug 13, 10:34 AM EDTSpecial Weather StatementALYHamilton, Herkimer41 min
Aug 13, 11:26 AM EDTSpecial Weather StatementALYHamilton34 min
Aug 13, 12:14 PM EDTSpecial Weather StatementALYSchenectady31 min
Aug 13, 12:21 PM EDTSpecial Weather StatementALYRensselaer24 min
Aug 13, 12:25 PM EDTSpecial Weather StatementALYWarren35 min
Aug 13, 12:37 PM EDTSpecial Weather StatementALYSaratoga38 min
Aug 13, 1:06 PM EDTSpecial Weather StatementALYFulton24 min
Aug 13, 1:33 PM EDTSpecial Weather StatementALYWarren27 min
Aug 13, 1:51 PM EDTSpecial Weather StatementALYWashington24 min
Aug 13, 2:24 PM EDTSpecial Weather StatementALYWashington36 min
Aug 13, 2:28 PM EDTSpecial Weather StatementALYFulton47 min
Aug 13, 2:57 PM EDTSpecial Weather StatementALYFulton48 min
Aug 13, 3:15 PM EDTAreal Flood AdvisoryALYHerkimer2 hr
Aug 13, 3:29 PM EDTSpecial Weather StatementALYWashington31 min
Aug 13, 3:33 PM EDTAreal Flood AdvisoryALYWarren, Washington3 hr
Aug 13, 3:48 PM EDTSpecial Weather StatementALYSaratoga, Washington27 min
Aug 13, 3:49 PM EDTSpecial Weather StatementALYRensselaer41 min
Aug 13, 4:02 PM EDTSpecial Weather StatementALYWashington13 min
Aug 13, 4:07 PM EDTHeat AdvisoryALYDutchess, Ulster27 hr
Aug 13, 4:26 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington49 min
Aug 13, 4:40 PM EDTSpecial Weather StatementALYWarren35 min
Aug 13, 4:57 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington33 min
Aug 13, 5:18 PM EDTSpecial Weather StatementALYHamilton, Herkimer42 min
Aug 13, 5:28 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery62 min
Aug 13, 5:38 PM EDTSpecial Weather StatementALYWashington37 min
Aug 13, 6:16 PM EDTSevere Thunderstorm WarningALYFulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more59 min
Aug 13, 6:22 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady, Washington38 min
Aug 13, 6:50 PM EDTSevere Thunderstorm WarningALYGreene, Ulster55 min
Aug 13, 6:55 PM EDTSevere Thunderstorm WarningALYWashington65 min
Aug 13, 7:01 PM EDTSpecial Weather StatementALYSchoharie44 min
Aug 13, 7:06 PM EDTExcessive Heat WarningALYDutchess, Ulster2 hr
Aug 13, 7:07 PM EDTSevere Thunderstorm WarningALYSaratoga, Schenectady, Warren, Washington38 min
Aug 13, 7:32 PM EDTSpecial Weather StatementALYAlbany, Rensselaer43 min
Aug 13, 7:36 PM EDTSevere Thunderstorm WarningALYAlbany, Rensselaer, Saratoga, Schenectady39 min
Aug 13, 7:43 PM EDTSevere Thunderstorm WarningALYWashington17 min
Aug 13, 7:48 PM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Greene, Ulster57 min

Nearby

Severe Thunderstorm Warnings in New York, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.